As-Salamu ‘Alaikum sister,
Thank you for writing. I am sorry to hear all that you are going through, but I am happy that you are on the road to recovery in sha’ Allah.
The feelings, emotions and perceived evilness may be a side effect of your medication. I cannot say for sure as I do not know what medications you are taking, but it is quite possible. I was taking an antibiotic once and started to see and smell things and hear odd sounds from far away. I went to the hospital because it scared me, and they looked up the medication. What I was going through was an adverse reaction to the medication; all my symptoms were listed. It was called “heightened sensory awareness”. They stopped the medication immediately and the next day I felt normal, alhamdullilah.
At any rate, sister, I encourage you to tell your doctor about these feelings and thoughts immediately. They may have to change your medications. Often, cancer patients can develop temporary psychosis in relationship to the strong medications that are used. While undergoing treatment, they become paranoid, think they are being poisoned, or feel that family members are kidnapped, and so on.
From my experience with clients who are on medications due to severe illnesses, I have seen these reactions before. Usually, the emotions are attached to something the person values. In one client’s case, it was her home; she always felt her home was on fire, or she smelled smoke, or that something evil was trying to take away her home. She had worked all her life to save money to buy her home for her family, so it meant a lot to her. The final diagnosis was Decadron psychosis. She was on high levels of steroids to reduce inflammation from the treatment, and once it was reduced, her symptoms disappeared.
So, there are a lot of possible etiologies for your doctor to examine and determine what causes this reaction. Thus, I encourage you sister to contact your doctor as soon as possible in sha’ Allah.
Regarding Islam, your love for Allah (swt), and your desire for His love is highly valued by you, it would make sense that your emotions and thought processes surrounding this may have been disrupted if you are having a reaction to medication. Be assured that Allah (swt) knows your heart, your intentions, and He (swt) loves you very much.
Sometimes, when we seek to get closer to Allah (swt), we can be overwhelmed with feelings of guilt, inadequacy, feelings of loss and yes, even feelings that we are evil for previous sins we may have committed. In your case, these natural feelings may have become amplified due to your illness and medication, leading to a false sense of reality. However, you must rely on Allah (swt), make du’aa’, recite Qur’an, and truly believe that Allah (swt) is Most Gracious and Most Merciful. Don’t fall into despair and don’t lose hope in Allah (swt). Be confident that there is a solution out there for you, you just need to ask! Believing that Allah (swt) is not capable of fixing a situation can cause you to fall into disbelief.
So, sister, I implore you to read the words of Allah (swt), take them to heart, and know that we face struggles all through our life. If Allah (swt) wants to purify us, He (swt) will give us trials. If Allah (swt) loves us, He (swt) will put us through hardships according to the level of our faith. Be sure that if you have good in your heart, He (swt) will reward you with better than what was taken from you, or hardships you have faced.
Sister, this is not an easy path that you are on, and what you are going through is extremely difficult and scary, I am sure. However, in sha’ Allah, once the doctors find out what is wrong and correct it, in sha’ Allah, you will feel like your normal self again. Despite your difficulties right now, I am so happy to hear you are serving Allah, desiring His love, and longing to do right. This is the intention of your heart which Allah see’s. It is beautiful.
Despite your difficulties right now, I am so happy to hear you are serving Allah (swt), desiring His love, and longing to do right. This is the intention of your heart which Allah (swt) sees. It is beautiful.
You are in our prayers, sister. Please do see your doctor regarding this as soon as you can, and let us know how you are doing.
Disclaimer: The conceptualization and recommendations stated in this response are very general and purely based on the limited information that was provided in the question. In no event shall AboutIslam, it’s volunteers, writers, scholars, counselors, or employees be held liable for any direct, indirect, exemplary, punitive, consequential or other damages whatsoever that may arise through your decision or action in the use of the services which our website provides.